Please use this identifier to cite or link to this item:
Title: Regimes of biological invasion in a predator-prey system with the Allee effect.
Authors: Petrovskii, S
Morozov, A
Li, BL
First Published: May-2005
Citation: BULL MATH BIOL, 2005, 67 (3), pp. 637-661
Abstract: Spatiotemporal dynamics of a predator-prey system is considered under the assumption that prey growth is damped by the strong Allee effect. Mathematically, the model consists of two coupled diffusion-reaction equations. The initial conditions are described by functions of finite support which corresponds to invasion of exotic species. By means of extensive numerical simulations, we identify the main scenarios of the system dynamics as related to biological invasion. We construct the maps in the parameter space of the system with different domains corresponding to different invasion regimes and show that the impact of the Allee effect essentially increases the system spatiotemporal complexity. In particular, we show that, as a result of the interplay between the Allee effect and predation, successful establishment of exotic species may not necessarily lead to geographical spread and geographical spread does not always enhance regional persistence of invading species.
DOI Link: 10.1016/j.bulm.2004.09.003
ISSN: 0092-8240
Type: Journal Article
Appears in Collections:Published Articles, Dept. of Mathematics

Files in This Item:
There are no files associated with this item.

Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.